Alert archive / Montana / Winter Storm Warnings in 2007

Winter Storm Warning 4, NWS Great Falls, MT

February 2, 2007

NWS Great Falls, MT issued this winter storm warning at Feb 2, 2007, 8:49 PM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2007, 8:49 PM MST (03:49 UTC)
Expired
Feb 3, 2007, 2:12 PM MST
In force
17 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 030349
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
849 PM MST FRI FEB 2 2007


MTZ050-051-031200-
/O.EXP.KTFX.SB.Y.0003.000000T0000Z-070203T0400Z/
/O.NEW.KTFX.WS.W.0004.070203T0349Z-070203T1200Z/
JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...STANFORD...LEWISTOWN
849 PM MST FRI FEB 2 2007

...SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 9 PM MST THIS
EVENING...
...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE
SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 9 PM MST THIS
EVENING. 

SNOW WILL CONTINUE THROUGH THE NIGHT WITH LOCAL ACCUMULATIONS OF
4 TO 8 INCHES...6 TO 10 INCHES IN THE MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ012-031200-
/O.EXP.KTFX.SB.Y.0003.000000T0000Z-070203T0400Z/
/O.NEW.KTFX.SN.Y.0002.070203T0349Z-070203T1200Z/
CASCADE-
INCLUDING THE CITY OF...GREAT FALLS
849 PM MST FRI FEB 2 2007

...SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 9 PM MST THIS
EVENING...
...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE SNOW
AND BLOWING SNOW ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. 

AREAS OF SNOW WILL CONTINUE THROUGH THE MORNING OVER EASTERN
CASCADE COUNTY. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES
ARE EXPECTED. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ013-031200-
/O.NEW.KTFX.SN.Y.0002.070203T0349Z-070203T1200Z/
CHOUTEAU-
INCLUDING THE CITY OF...FORT BENTON
849 PM MST FRI FEB 2 2007

...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. 

AREAS OF SNOW WILL CONTINUE THROUGH THE MORNING. ADDITIONAL SNOW
ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS45 KTFX 031042
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
342 AM MST SAT FEB 3 2007

MTZ012-031145-
/O.CAN.KTFX.SN.Y.0002.000000T0000Z-070203T1200Z/
CASCADE-
INCLUDING THE CITY OF...GREAT FALLS
342 AM MST SAT FEB 3 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
SNOW ADVISORY. 

$$

MTZ050-051-031800-
/O.EXT.KTFX.WS.W.0004.000000T0000Z-070203T1800Z/
JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...STANFORD...LEWISTOWN
342 AM MST SAT FEB 3 2007

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

SNOW WILL CONTINUE THROUGH LATE MORNING WITH LOCAL ACCUMULATIONS OF
6 TO 10 INCHES...8 TO 14 INCHES IN THE MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ013-031800-
/O.EXT.KTFX.SN.Y.0002.000000T0000Z-070203T1800Z/
CHOUTEAU-
INCLUDING THE CITY OF...FORT BENTON
342 AM MST SAT FEB 3 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST THIS MORNING. 

AREAS OF SNOW WILL CONTINUE THROUGH LATE MORNING. ADDITIONAL SNOW
ACCUMULATIONS OF UP TO 2 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KTFX 031746
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1046 AM MST SAT FEB 3 2007

MTZ050-031900-
/O.EXP.KTFX.WS.W.0004.000000T0000Z-070203T1800Z/
JUDITH BASIN-
INCLUDING THE CITY OF...STANFORD
1046 AM MST SAT FEB 3 2007

...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING FOR
JUDITH BASIN COUNTY. SNOW HAS GENERALLY ENDED ACROSS THE COUNTY
THIS MORNING. LINGERING LIGHT SNOW IN THE EXTREME EASTERN PORTION
OF THE COUNTY WILL MOVE OUT OF THE COUNTY THIS AFTERNOON.

$$

MTZ051-032200-
/O.EXT.KTFX.WS.W.0004.000000T0000Z-070203T2200Z/
FERGUS-
INCLUDING THE CITY OF...LEWISTOWN
1046 AM MST SAT FEB 3 2007

...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

THE WINTER STORM WARNING FOR FERGUS COUNTY IS NOW IN EFFECT UNTIL
3 PM MST THIS AFTERNOON.

ACCUMULATING SNOW WILL CONTINUE ACROSS FERGUS COUNTY THROUGH
EARLY AFTERNOON...BUT IT WILL DECREASE LATER THIS AFTERNOON
THROUGH THE EVENING HOURS. TOTAL ACCUMULATIONS OVER THE LAST
COUPLE OF DAYS WILL BE 5 TO 8 INCHES IN OVER THE NORTHERN PORTION
OF THE COUNTY...WITH 6 TO 10 INCHES OVER THE PLAINS IN THE SOUTH.
MOUNTAIN ACCUMULATIONS WILL GENERALLY BE 10 TO 16 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ013-032200-
/O.EXT.KTFX.SN.Y.0002.000000T0000Z-070203T2200Z/
CHOUTEAU-
INCLUDING THE CITY OF...FORT BENTON
1046 AM MST SAT FEB 3 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR 
THE EASTERN HALF OF CHOUTEAU COUNTY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON
FOR THE EASTERN HALF OF CHOUTEAU COUNTY.

LIGHT SNOW WILL CONTINUE THROUGH EARLY AFTERNOON ACROSS THE
EASTERN HALF OF CHOUTEAU COUNTY...BUT IT WILL DIMINISH LATER THIS
AFTERNOON THROUGH THE EVENING HOURS. ADDITIONAL SNOW ACCUMULATIONS
OF LESS THAN 2 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KTFX 032112
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
212 PM MST SAT FEB 3 2007



MTZ051-032215-
/O.CAN.KTFX.WS.W.0004.000000T0000Z-070203T2200Z/
FERGUS-
INCLUDING THE CITY OF...LEWISTOWN
212 PM MST SAT FEB 3 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WARNING. 



$$

MTZ013-032215-
/O.CAN.KTFX.SN.Y.0002.000000T0000Z-070203T2200Z/
CHOUTEAU-
INCLUDING THE CITY OF...FORT BENTON
212 PM MST SAT FEB 3 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
SNOW ADVISORY. 



$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 2, 4:48 PM MST, 4 hours 1 minute earlier.

Area forecast discussion, Feb 2, 4:48 PM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
448 PM MST FRI FEB 2 2007

UPDATED AVIATION DISCUSSION

.DISCUSSION...
TONIGHT THROUGH SUNDAY...PERSISTENT BAND OF SNOW EXTENDING FROM CUT
BANK TO JUST EAST OF GREAT FALLS TO LEWISTOWN CONTINUES TO PRODUCE
ACCUMULATING SNOW. BAND IS ASSOCIATED WITH UPPER JET OVER THE AREA
AS WELL AS A SURFACE BOUNDARY ACROSS CENTRAL MONTANA. UPPER JET VERY
SLOW TO MOVE EAST AND HAVE ADJUSTED POP GRIDS TO KEEP SNOW GOING
THROUGH THE EVENING. WILL ALSO EXTEND SNOW AND BLOWING SNOW ADVISORY
FOR CASCADE...JUDITH BASIN AND FERGUS COUNTIES THROUGH THIS EVENING.
CONDITIONS IMPROVE AFTER MIDNIGHT ALTHOUGH FLOW ALOFT REMAINS
NORTHERLY AND WEAK IMPULSES WILL CONTINUE TO MOVE WITH THE FLOW AND
PRODUCE AREAS OF LIGHT SNOW FROM TIME TO TIME. BY SUNDAY...NOSE OF
THE UPPER RIDGE OVER THE PACIFIC NORTHWEST PUSHES INTO WESTERN
MONTANA RESULTING IN A NORTHWEST FLOW ALOFT OVER THE AREA. MOISTURE
MOVING WITHIN THIS FLOW WILL SPREAD OVER THE AREA AND BRING A
CONTINUED CHANCE OF LIGHT SNOW. TEMPERATURES WILL CONTINUE TO WARM
SLOWLY THROUGH THE WEEKEND BUT REMAIN BELOW SEASONAL AVERAGES. EMANUEL

SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...MODELS ARE IN GENERAL
AGREEMENT ON THE OVERALL UPPER LEVEL PATTERN DURING THE EXTENDED
FORECAST PERIOD ALLOWING THE UPPER LEVEL RIDGE ALONG THE WEST
COAST TO GRADUALLY MOVE INLAND WHILE THE CENTRAL/EASTERN NORTH
AMERICAN POLAR VORTEX SLOWLY FILLS AND WEAKENS. THIS PATTERN WILL
MAINTAIN COLD SURFACE HIGH PRESSURE OVER MUCH OF CENTRAL CANADA
AND THE NORTHERN PLAINS STATES WITH WARMING CONDITIONS WEST OF THE
CONTINENTAL DIVIDE. THIS WILL LEAD TO A VERY TRICKY FORECAST OVER
OUR REGION BETWEEN THESE TWO FEATURES AS A FRONTAL BOUNDARY WILL
BE DRAPED NW TO SE ACROSS THE STATE DIVIDING THE COLDER AIR TO THE
EAST FROM WARMER AIR TO THE WEST. SEVERAL DISTURBANCES WILL MOVE
THROUGH THE REGION IN NW FLOW ALOFT...CASING THE BOUNDARY TO
FLUCTUATE AND BRINGING PERIODS OF MAINLY LIGHT PRECIPITATION. AT
THIS POINT...FEEL THAT LOW LEVEL COLD AIR WILL LIKELY DAM UP
AGAINST THE MOUNTAINS...KEEPING COOLER AIR ON THE PLAINS FOR MUCH
OF THE PERIOD...HOWEVER A STRONGER DISTURBANCE ON MONDAY MAY
TEMPORARILY BRING A WARM-UP TO THE PLAINS THAT PERIOD. HAVE KEPT
BROADBRUSH SLIGHT CHANCE TO CHANCE POPS AND NEAR AVERAGE
TEMPERATURES OVER MUCH OF THE AREA THROUGH THE PERIOD AS THESE
FEATURES WILL BE HARD TO TIME AND THE POSITION OF THE FRONTAL
BOUNDARY WILL BE KEY TO PRECIPITATION LOCATION AND TEMPERATURES.
HOENISCH

THURSDAY THROUGH FRIDAY...MODELS NOT IN REAL GOOD AGREEMENT DURING
THIS PERIOD.  I WENT WITH A COMPROMISE SOLUTION OF AN UPPER LEVEL
RIDGE PERSISTING OVER THE PACIFIC NORTHWEST.  THIS IS A DIRTY RIDGE
WITH A SERIES OF DISTURBANCES MOVING THROUGH...IN A FAIRLY MOIST
NORTHWESTERLY FLOW ALOFT.  THIS IS EXPECTED TO RESULT IN MOSTLY
CLOUDY SKIES WITH A CHANCE OF SNOW OVER THE MOUNTAINS AND A SLIGHT
CHANCE OF SNOW FOR MOST OTHER AREAS.  TEMPERATURES SHOULD BE NEAR
SEASONAL AVERAGES ACROSS MUCH OF THE REGION.  EK

&&

.AVIATION...
UPDATED 2348Z.
STRONG NORTHERLY FLOW ALOFT WILL PERSIST OVER THE AREA THROUGH
SATURDAY AFTERNOON. STRONG UPPER LEVEL DYNAMICS DUE THE JET STREAM
OVERHEAD IS CAUSING AN AREA OF SNOW FROM KLWT TO JUST EAST OF KGTF
NORTHWEST THROUGH KCTB AND INTO SOUTHWEST ALBERTA. THE BAND OF SNOW
WILL SLOWLY SHIFT EAST OVERNIGHT AND DISSIPATE BY SATURDAY
AFTERNOON. VISIBILITY WILL RANGE FROM A 1/2 MILE TO 3 MILES IN THE
SNOW WITH CEILINGS AROUND 1000 TO 2500 FEET. OUTSIDE THE SNOW
BAND...VFR CONDITIONS ARE EXPECTED WITH CEILINGS AROUND 5000 FEET.
MEIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  10  26  12  31 /  70  10  10  20
CTB   8  25  10  28 /  50  10   0  10
HLN  -4  22   6  26 /  20  10  10  30
BZN   3  25   5  28 /  20  20  10  40
WEY -20  17 -15  21 /  40  20  30  40
DLN   2  27   8  32 /  10  10  10  30
HVR  -5  16   0  21 /  10  10  10  20
LWT  -2  22   3  25 /  70  20  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY UNTIL 9 PM MST THIS EVENING FOR
MTZ012-050-051.

&&

SHORT TERM...EMANUEL
LONG TERM...HOENISCH/EK
AVIATION...MEIER

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 2, 3:00 PM MST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
300 PM MST FRI FEB 2 2007

MTZ008>011-013>015-044>049-052>055-031715-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND
CLARK-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY
MOUNTAIN FRONT-EASTERN TETON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
300 PM MST FRI FEB 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ012-050-051-031715-
CASCADE-JUDITH BASIN-FERGUS-
300 PM MST FRI FEB 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THROUGH 9 PM MST THIS
EVENING FOR CASCADE...JUDITH BASIN...AND FERGUS COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 8:49 PM MSTSnow AdvisoryTFX17 hr

Nearby

Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.